Alert archive / Kansas / Red Flag Warnings in 2018
Red Flag Warning 5, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Mar 1, 2018, 2:15 PM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado; 7 counties in Kansas. It took effect at Mar 2, 2018, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2018, 2:15 PM MST (21:15 UTC)
- In effect from
- Mar 2, 2018, 11:00 AM MST
- Expired
- Mar 2, 2018, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Gove County, KS, Greeley County, KS, Logan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 35 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
235 WWUS83 KGLD 012115 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 215 PM MST Thu Mar 1 2018 COZ252>254-KSZ013-027-041-042-020600- /O.UPG.KGLD.FW.A.0004.180302T1800Z-180303T0100Z/ /O.NEW.KGLD.FW.W.0005.180302T1800Z-180303T0100Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Greeley-Wichita- 215 PM MST Thu Mar 1 2018 /315 PM CST Thu Mar 1 2018/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ TO 6 PM MST /7 PM CST/ FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...027...041...042...252...253 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM MST /noon CST/ to 6 PM MST /7 PM CST/ Friday. The Fire Weather Watch is no longer in effect. * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Temperatures...In the mid 60s to around 70. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ004-014>016-028-029-020600- /O.CON.KGLD.FW.A.0004.180302T1800Z-180303T0100Z/ Norton-Thomas-Sheridan-Graham-Logan-Gove- 315 PM CST Thu Mar 1 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 004...014...015...016...028 AND 029... * Affected Area...In Kansas...Fire Weather Zone 004 Norton... Fire Weather Zone 014 Thomas...Fire Weather Zone 015 Sheridan...Fire Weather Zone 016 Graham...Fire Weather Zone 028 Logan and Fire Weather Zone 029 Gove. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 19 percent. * Temperatures...In the mid 60s to around 70. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
5 follow-up statements
071 WWUS83 KGLD 020522 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1022 PM MST Thu Mar 1 2018 COZ252>254-KSZ013-027-041-042-021400- /O.CON.KGLD.FW.W.0005.180302T1800Z-180303T0100Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Greeley-Wichita- 1022 PM MST Thu Mar 1 2018 /1122 PM CST Thu Mar 1 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/ TO 6 PM MST /7 PM CST/ FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013, 027, 041, 042, 252, 253, AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Temperatures...In the mid 60s to around 70. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ004-014>016-028-029-021400- /O.CON.KGLD.FW.A.0004.180302T1800Z-180303T0100Z/ Norton-Thomas-Sheridan-Graham-Logan-Gove- 1122 PM CST Thu Mar 1 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 004, 014, 015, 016, 028, AND 029... * Affected Area...In Kansas...Fire Weather Zone 004 Norton... Fire Weather Zone 014 Thomas...Fire Weather Zone 015 Sheridan... Fire Weather Zone 016 Graham...Fire Weather Zone 028 Logan and Fire Weather Zone 029 Gove. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 19 percent. * Temperatures...In the mid 60s to around 70. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$
681 WWUS83 KGLD 021026 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 326 AM MST Fri Mar 2 2018 KSZ004-015-016-021130- /O.CAN.KGLD.FW.A.0004.180302T1800Z-180303T0100Z/ Norton-Sheridan-Graham- 426 AM CST Fri Mar 2 2018 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 004...015 AND 016... The National Weather Service in Goodland has cancelled the Fire Weather Watch. Critical fire weather conditions are not expected to be met. Therefore the Fire Weather Watch has been cancelled. $$ KSZ014-028-029-021900- /O.UPG.KGLD.FW.A.0004.180302T1800Z-180303T0100Z/ /O.EXA.KGLD.FW.W.0005.180302T1800Z-180303T0100Z/ Thomas-Logan-Gove- 426 AM CST Fri Mar 2 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 014...028 AND 029... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 7 PM CST this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 014 Thomas... Fire Weather Zone 028 Logan and Fire Weather Zone 029 Gove. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 15 percent. * Temperatures...In the upper 60s to lower 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ252>254-KSZ013-027-041-042-021900- /O.CON.KGLD.FW.W.0005.180302T1800Z-180303T0100Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Greeley-Wichita- 326 AM MST Fri Mar 2 2018 /426 AM CST Fri Mar 2 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING TO 6 PM MST /7 PM CST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...027...041...042... 252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. * Winds...South 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Temperatures...In the upper 60s to the lower 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
798 WWUS83 KGLD 021730 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1030 AM MST Fri Mar 2 2018 COZ252>254-KSZ013-014-027>029-041-042-030100- /O.CON.KGLD.FW.W.0005.180302T1800Z-180303T0100Z/ Yuma-Kit Carson-Cheyenne-Sherman-Thomas-Wallace-Logan-Gove- Greeley-Wichita- 1030 AM MST Fri Mar 2 2018 /1130 AM CST Fri Mar 2 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...014...027...028...029...041...042...252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 013 Sherman...Fire Weather Zone 014 Thomas...Fire Weather Zone 027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. * Winds...South 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Temperatures...In the upper 60s to around 70. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
553 WWUS83 KGLD 022115 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 215 PM MST Fri Mar 2 2018 ...Critical fire weather conditions expected through Monday... .Critical fire weather conditions are expected through the weekend into Monday and possibly Tuesday. Potentially dangerous fire weather conditions are expected Sunday through Monday. All outdoor burning should be avoided. COZ253-254-KSZ013-027>029-041-042-030600- /O.NEW.KGLD.FW.W.0006.180303T1800Z-180304T0100Z/ /O.NEW.KGLD.FW.A.0005.180304T1800Z-180305T0100Z/ /O.CON.KGLD.FW.W.0005.000000T0000Z-180303T0100Z/ Kit Carson-Cheyenne-Sherman-Wallace-Logan-Gove-Greeley-Wichita- 215 PM MST Fri Mar 2 2018 /315 PM CST Fri Mar 2 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...027...028...029...041...042...253 AND 254... ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ TO 6 PM MST /7 PM CST/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...027...028...029...041...042...253 AND 254... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...027...028...029...041...042...253 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM MST /noon CST/ to 6 PM MST /7 PM CST/ Saturday. A Fire Weather Watch has also been issued. This Fire Weather Watch for wind and low relative humidity is in effect from Sunday morning through Sunday afternoon. * Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. * Winds...Southwest 15 to 25 mph with higher gusts Saturday. On Sunday southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 8 percent Saturday and Sunday. * Temperatures...In the low to mid 70s both days. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ COZ252-KSZ014-030600- /O.NEW.KGLD.FW.A.0005.180304T1800Z-180305T0100Z/ /O.CON.KGLD.FW.W.0005.000000T0000Z-180303T0100Z/ Yuma-Thomas- 215 PM MST Fri Mar 2 2018 /315 PM CST Fri Mar 2 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 014 AND 252... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 014 AND 252... The National Weather Service in Goodland has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Sunday morning through Sunday afternoon. * Affected Area...In Colorado...Fire Weather Zone 252 Yuma. In Kansas...Fire Weather Zone 014 Thomas. * Winds...Southwest 20 to 30 mph with gusts up to 40 mph becoming west. * Relative Humidity...As low as 11 percent. * Temperatures...In the mid 60s to near 70. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ KSZ001>003-015-016-NEZ079-030600- /O.NEW.KGLD.FW.A.0005.180304T1800Z-180305T0100Z/ Cheyenne-Rawlins-Decatur-Sheridan-Graham-Dundy- 215 PM MST Fri Mar 2 2018 /315 PM CST Fri Mar 2 2018/ ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...015...016 AND 079... The National Weather Service in Goodland has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Sunday morning through Sunday afternoon. * Affected Area...In Kansas...Fire Weather Zone 001 Cheyenne... Fire Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur... Fire Weather Zone 015 Sheridan and Fire Weather Zone 016 Graham. In Nebraska...Fire Weather Zone 079 Dundy. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Temperatures...In the low to mid 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
974 WWUS83 KGLD 030121 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 621 PM MST Fri Mar 2 2018 ...Critical fire weather conditions expected each day through Monday... .Even though the Red Flag Warning issued for today has been allowed to expire, critical fire weather conditions are expected again each day through the weekend into Monday and possibly Tuesday. Potentially dangerous fire weather conditions are expected Sunday through Monday. All outdoor burning should be avoided. COZ253-254-KSZ013-027>029-041-042-031200- /O.EXP.KGLD.FW.W.0005.000000T0000Z-180303T0100Z/ /O.CON.KGLD.FW.W.0006.180303T1800Z-180304T0100Z/ /O.CON.KGLD.FW.A.0005.180304T1800Z-180305T0100Z/ Kit Carson-Cheyenne-Sherman-Wallace-Logan-Gove-Greeley-Wichita- 621 PM MST Fri Mar 2 2018 /721 PM CST Fri Mar 2 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/ TO 6 PM MST /7 PM CST/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...027...028...029...041... 042...253 AND 254... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...027...028...029...041...042...253 AND 254... ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...027...028...029...041... 042...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 8 percent. * Temperatures...In the lower 50s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ COZ252-KSZ014-031200- /O.EXP.KGLD.FW.W.0005.000000T0000Z-180303T0100Z/ /O.CON.KGLD.FW.A.0005.180304T1800Z-180305T0100Z/ Yuma-Thomas- 621 PM MST Fri Mar 2 2018 /721 PM CST Fri Mar 2 2018/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 014 AND 252... ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 014 AND 252... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma. In Kansas...Fire Weather Zone 014 Thomas. * Winds...Southwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 11 percent. * Temperatures...In the lower 50s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ KSZ001>003-015-016-NEZ079-031200- /O.CON.KGLD.FW.A.0005.180304T1800Z-180305T0100Z/ Cheyenne-Rawlins-Decatur-Sheridan-Graham-Dundy- 621 PM MST Fri Mar 2 2018 /721 PM CST Fri Mar 2 2018/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...015...016 AND 079... * Affected Area...In Kansas...Fire Weather Zone 001 Cheyenne... Fire Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur... Fire Weather Zone 015 Sheridan and Fire Weather Zone 016 Graham. In Nebraska...Fire Weather Zone 079 Dundy. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Temperatures...Around 70. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 1, 9:30 AM MST, 4 hours 45 minutes earlier.
Area forecast discussion, Mar 1, 9:30 AM MST, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
930 AM MST Thu Mar 1 2018
.SHORT TERM...(Today through Saturday night)
Issued at 322 AM MST Thu Mar 1 2018
Main Forecast issues will be fire weather and how warm does it get.
Satellite showing an amplified flow over the Pacific which then
transitions to a broad near zonal westerly flow over the country.
The amplification over the Pacific has increased over the last 24
hours. Strong upper system digging in this flow to all along the
Pacific northwest and southwest Canada.
At mid and upper levels started out fine. Models looked to start out
fine on the low level thermal field. For a discussion on the fire
weather issues refer to the fire weather section below.
Today/tonight...Mid level trough and associated jet moves through
this morning, taking clouds with it. Then a broad mid/upper ridge
transitions from over the area during the rest of day then to the
east of the area tonight.
Surface ridge moves off to the east with next lee trough developing
during the day. Tighter pressure gradient and moderate 3 hour
pressure falls would support breezy winds for locations along and
west of the Colorado border. Model guidance was too cool yesterday.
Going by that, the better performing guidance from yesterday, and
expected 850 mb temperatures, kept temperatures close to where
yesterdays forecast had them. Pressure gradient continues to tighten
and along with the pressure falls, the winds should stay during the
night and keep the mins mild, especially in the eastern half.
Friday/Friday night...Models look similar to yesterdays solutions.
Strong southwest flow aloft will be over the region as a strong and
complex upper level develops over the Pacific northwest and
southwest Canada. Considering the flow aloft, the models still look
like they may not be mixing well enough. It looks like the lee
trough will be stronger and further west which would mean a less
downslope component. Not all the models agree on this which will
have a big affect on the afternoon temperatures. At this time the
best downslope component and the warmest low level temperatures will
be along and to the west of the Colorado border.
Despite the guidance showing poor level lapse rates the further you
go east in our area, the tightening pressure gradient and good 3
hour pressure falls support breezy to windy conditions. Southerly
winds only slacken off a little during the night and some increase
in boundary layer moisture, support mild mins, especially in the
eastern portion. Day shift will have to watch out for the
possibility of some fog near the eastern end of the area.
Saturday/Saturday night...Will have to watch how much fog and
stratus will be over the eastern portion in the morning. Otherwise
it looks like there will be plenty of sun the rest of the day. The
question will be how much of and where the downslope winds will
be. Models start having a hard time in handling the major upper
low/trough over the northwest portion of the country. This may
have indirect affects on our forecast.
As it stands now the models bring the lee trough and lighter winds
into the western half. This shoves the higher winds further east.
Air mass is much warmer. Considering that the downslope component
may not be as strong, tended to go cooler further east and warmer
west. As a result, there should be some daily records will be
threatened or broken. Look at the climate section below for that
information.
.LONG TERM...(Sunday through Wednesday)
Issued at 206 AM MST Thu Mar 1 2018
Sunday and Monday: Southwest flow aloft prevails through much of
Sunday, allowing temperatures to climb above normal once more. H5
low moves into the area from the west and prevents temperatures from
reaching into record territory, however. We will see a gradient from
northwest to southeast that will range from the middle 50s to middle
70s for high temperatures Sunday afternoon. Good theta-e gradient
will provide a focus for showers and possibly even a few
thunderstorms after sunset across the area. Much colder air advects
into the region around and just after midnight, changing any
remaining precipitation to light snow before exiting the area around
sunrise. Overnight lows will fall into the lower 20s to lower 30s.
For Monday, we will see near normal high temperatures in the upper
40s with dry weather.
Tuesday and Wednesday: Near average to just above average high
temperatures will prevail on Tuesday and Wednesday with northwest to
west northwest flow aloft. Lows will fall into the upper teens to
lower 20s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 930 AM MST Thu Mar 1 2018
For KGLD and KMCK, vfr conditions through the period.
For KGLD, south winds slowly increase with gusts 20-25kts from
22z-03z. From 04z-10z low level jet kicks in keeping atmosphere
mixed with southeast winds gusting 25kts and wind shear overhead.
From 11z through the rest of the period south winds near 15kts
remain nearly steady with gusts developing after 16z or 17z.
For KMCK, a light south to southeast wind expected from taf
issuance through about 04z. From 05z-14z southeast winds near
10kts continue with wind shear overhead. After 15z south to
southeast winds slowly approach 12kts.
&&
.FIRE WEATHER...
Issued at 322 AM MST Thu Mar 1 2018
For Friday...Not too much change from yesterday. A fire weather
highlight, watch in this case, is still need. However, the question
is how far east to take it. Uncertainty in this case is how good
will the mixing be. If take current models and grids as they are, it
would support adding a few more counties on the eastern/southern
side of the watch. If mixing is better, it would match the current
SPC elevated fire risk area. Also due to differences in criteria
there was a gap yesterday in the watches. Based on all the above,
it was decided to add counties to the watch. Day shift will have
to do fine tuning.
For Saturday...Problem here despite warmer temperatures, the highest
winds and lowest relative humidity areas do not match up. Lowest RHs
are in the west but due to the proximity of the surface trough that
is where the lightest winds are. Strongest winds and highest
relative humidities reside further east. Current forecast supports
the southwest counties meeting the needed criteria. Highlights
will probably need to be issued but will need to see how Friday
pans out.
For Sunday...The factor that will determine where a possible
highlight could be needed is the timing of the incoming cold front.
As it stands now, the southern six counties would have near critical
fire weather conditions.
&&
.CLIMATE...
Issued at 322 AM MST Thu Mar 1 2018
Record and/or near record high temperatures are expected at the
following locations Saturday March 3:
Goodland.....74 degrees in 1936
Tribune......76 degrees in 1946
Burlington...76 degrees in 2009
Yuma.........72 degrees in 1983
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch from Friday morning through Friday afternoon
for KSZ004-013>016-027>029-041-042.
CO...Fire Weather Watch from Friday morning through Friday afternoon
for COZ252>254.
NE...NONE.
&&
SHORT TERM...BULLER
LONG TERM...TL
AVIATION...99
FIRE WEATHER...BULLER
CLIMATE...BULLERHazardous weather outlook, Mar 1, 4:08 AM MST, 10 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 408 AM MST Thu Mar 1 2018 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 408 AM MST Thu Mar 1 2018 /508 AM CST Thu Mar 1 2018/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Critical and near critical fire weather conditions are expected Friday through Sunday due to very warm temperatures combined with low relative humidity and gusty south to southwest winds. A strong cold front will move through the region Sunday night. This will bring very strong and gusty northwest winds to the region from Sunday night into Monday. In addition to keeping a threat for near critical fire weather conditions around on Monday, wind gusts up to 55 mph will also be possible. Outdoor burning is discouraged from Friday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight.
Nearby
Red Flag Warnings in Kansas, 2018Red Flag Warnings in Colorado, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.